Washington, 2022Flash Flooding and Flooding in Washington, June 5, 2022
June 5, 2022 · NWS OTX · 22 events in 7 counties and zones
Another round widespread stratiform rain showers impacted the Inland Northwest. With the ground already saturated from previous system, the rain began to impact the region quickly with three quarters to an inch of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $602,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round widespread stratiform rain showers impacted the Inland Northwest. With the ground already saturated from previous system, the rain began to impact the region quickly with three quarters to an inch of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 5, 9:54 AM PST, 56 minutes earlier.
Area forecast discussion, Jun 5, 9:54 AM PST, 56 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1054 AM PDT Sun Jun 5 2022
.SYNOPSIS...
Widespread rain will occur this morning followed by showers and
thunderstorms this afternoon. Some thunderstorms will be capable
of locally heavy rain, hail, and gusty winds. Scattered showers
and thunderstorms will persist into Monday across north Idaho and
northeast Washington. There will be another chance for showers and
thunderstorms Wednesday. Friday and Saturday have the potential to
be quite showery as well.
&&
.DISCUSSION...
Morning Update: The first round of showers have moved through much
of the region. Most rainfall rates have been minor, with the
quick moving pace of these showers working to our advantage. Eyes
are on burn scars and corresponding rain rates when the next
round comes in. The SPC is now including our far southeast corner
as a marginal risk for small hail - the strongest and looking
like they will start up mid-to-late afternoon. There will be
potential for scattered thunderstorms across the widespread CWA,
with convection initiating late this morning into early this
afternoon. JS
&&
.AVIATION...
18Z TAFS: Rain overnight has left behind a moist boundary layer
with low stratus cover resulting in widespread marginal VFR
conditions. The atmosphere is already beginning to destabilize
late this morning with thunderstorms beginning to pop up over the
Columbia Basin. Expect convection to expand in coverage with
diurnal heating. Thunderstorms today will be capable of torrential
downpours, hail and gusty outflow winds. Strongest storms with a
better chance for seeing isolated severe thunderstorms will track
out of northeast Oregon toward the Lewiston Airport this
afternoon. Additional low stratus is expected to develop overnight
tonight across extreme eastern Washington and into the Idaho
Panhandle with marginal VFR to IFR conditions expected for Monday
morning. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 66 48 65 46 70 52 / 70 50 20 10 0 10
Coeur d'Alene 64 48 63 46 70 51 / 80 60 50 20 0 0
Pullman 65 47 62 44 69 54 / 70 50 30 20 0 0
Lewiston 71 53 70 50 76 59 / 80 60 30 20 0 10
Colville 65 46 65 45 72 49 / 90 50 60 40 0 10
Sandpoint 62 49 62 47 68 49 / 90 70 60 30 0 0
Kellogg 61 49 58 47 66 51 / 80 60 50 40 0 0
Moses Lake 72 49 72 45 76 55 / 60 30 0 0 0 10
Wenatchee 69 50 69 48 74 56 / 80 20 10 0 0 20
Omak 67 48 70 46 76 55 / 90 40 20 10 0 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through this evening for Central Panhandle Mountains-
Coeur d'Alene Area-Lewis and Southern Nez Perce Counties-
Lewiston Area-Northern Panhandle.
WA...Flood Watch through this evening for Central Chelan County-Lower
Garfield and Asotin Counties-Northeast Blue Mountains-
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Washington Palouse-
Wenatchee Area-Western Chelan County-Western Okanogan
County.
&&Hazardous weather outlook, Jun 5, 4:15 AM PST, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
515 AM PDT Sun Jun 5 2022
IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-061215-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
Okanogan Valley-Waterville Plateau-Central Chelan County-
Western Chelan County-Western Okanogan County-
515 AM PDT Sun Jun 5 2022
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time. Afternoon
convection is expected to produce thunderstorms with occasional
lightning, small hail, brief heavy rain, and gusty winds.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.
In the hours before
Special weather statement, Jun 5, 10:30 AM PST, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
1130 AM PDT Sun Jun 5 2022
WAZ034-035-051915-
Moses Lake Area WA-Upper Columbia Basin WA-
1130 AM PDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of south central Adams
County through 1215 PM PDT...
At 1129 AM PDT, Doppler radar was tracking a strong thunderstorm near
Connell, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lind, Hatton, Cunningham and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4702 11865 4679 11828 4673 11842 4674 11892
TIME...MOT...LOC 1829Z 228DEG 22KT 4672 11877
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SVHEvent by event
11 flash flood, 6 thunderstorm wind, 3 hail, 2 flood. Local standard time, as filed.
Flash Flood, Spokane
- When
- June 5, 10:50 AM PST to 11:30 AM PST
- Where
- Spokane County, 1.39 mi W of Elk to 1.08 mi W of Elk
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 48.020, -117.310
Flash flooding on Bruce Road, with portions of the road washed out. time estimated from radar.
Flash Flood, Chelan
- When
- June 5, 12:00 PM PST to 12:30 PM PST
- Where
- Chelan County, 1.32 mi NW of West Wenatchee to 1.39 mi NW of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 47.442, -120.352
Mudslide on Maple Street with the road temporarily impassable.
Thunderstorm Wind, Chelan
- When
- June 5, 12:00 PM PST to 12:20 PM PST
- Where
- Chelan County, 1.16 mi NW of West Wenatchee
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 47.440, -120.350
Observer reported 3 inch trees limbs and power poles were broken via Mping.
Flash Flood, Chelan
- When
- June 5, 12:10 PM PST to 12:30 PM PST
- Where
- Chelan County, 1.16 mi SW of Wenatchee Hgts to 0.96 mi WSW of Wenatchee Hgts
- Cause
- Heavy Rain / Burn Area
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 47.340, -120.340
Mud and debris covered Halverson Canyon Road.
Flash Flood, Chelan
- When
- June 5, 12:10 PM PST to 12:30 PM PST
- Where
- Chelan County, 1.51 mi W of West Wenatchee to 1.54 mi W of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 47.428, -120.362
A mudslide on Number 1 Canyon Road was closed for several hours.
Flash Flood, Chelan
- When
- June 5, 12:10 PM PST to 12:44 PM PST
- Where
- Chelan County, 1.46 mi NNW of Olds to 0.56 mi NW of Olds
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 47.490, -120.340
Several roads flooded and temporarily closed in the Sunnyslope area, with mud and debris flows common. one residence was flooded.
Thunderstorm Wind, Douglas
- When
- June 5, 12:10 PM PST to 12:30 PM PST
- Where
- Douglas County, 6.82 mi SSW of Orondo to 6.54 mi SSW of Orondo
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 47.530, -120.290
Downed wires reported near Lincoln Rock Road and Cascade Loop.
Thunderstorm Wind, Grant
- When
- June 5, 12:15 PM PST to 12:40 PM PST
- Where
- Grant County, 2.07 mi S of Trinidad
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Utility Company
- Coordinates
- 47.200, -120.000
Power lines down and over 900 people without power west of Quincy, centered in the crescent bar area.
Flash Flood, Chelan
- When
- June 5, 12:20 PM PST to 1:00 PM PST
- Where
- Chelan County, 1.97 mi SW of West Wenatchee to 1.87 mi SW of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 47.410, -120.360
Number 2 Canyon Rd temporarily flooded just west of Wenatchee.
Flash Flood, Chelan
- When
- June 5, 12:20 PM PST to 1:00 PM PST
- Where
- Chelan County, 1.16 mi NW of West Wenatchee to 0.87 mi W of West Wenatchee
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Law Enforcement
- Coordinates
- 47.440, -120.350
Water and mud going into a couple residences. Several streets in area impacted from urban flooding.
Flash Flood, Douglas
- When
- June 5, 12:20 PM PST to 1:30 PM PST
- Where
- Douglas County, 1.38 mi S of Bridgeport to 1.12 mi SSW of Bridgeport
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 48.000, -119.670
Several reports of water inundating roads, rocks on roads, and temporary closures in Bridgeport, including Raymond Avenue, 20th Street, and 16th Street.
Thunderstorm Wind, Douglas
- When
- June 5, 12:20 PM PST to 12:47 PM PST
- Where
- Douglas County, 4.88 mi S of Orondo to 1.54 mi E of Beebe
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Utility Company
- Coordinates
- 47.550, -120.243
Downed power lines in several locations South of Chelan Falls.
Flood, Chelan
- When
- June 5, 12:30 PM PST to 1:00 PM PST
- Where
- Chelan County, 3.58 mi NNW of Lakeside to 3.52 mi NNW of Lakeside
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 47.880, -120.070
Boyd road flooded with some debris filling adjacent culverts.
Hail, Douglas
- When
- June 5, 12:30 PM PST to 12:40 PM PST
- Where
- Douglas County, 0.69 mi N of Orondo to 1 mi NNE of Orondo
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.630, -120.230
Quarter size hail reported. Observer also estimated wind gusts at 60 mph.
Flash Flood, Okanogan
- When
- June 5, 2:00 PM PST to 3:00 PM PST
- Where
- Okanogan County, 0.83 mi NE of Kootzville to 0.61 mi SE of Kootzville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 48.030, -118.940
Flash flooding reported near and north of Elmer City. Route 155 was closed near the Elmer City access road.
Thunderstorm Wind, Okanogan
- When
- June 5, 2:30 PM PST to 2:42 PM PST
- Where
- Okanogan County, Elmer City to 0.69 mi NE of Elmer City
- Measured
- 26 kt (30 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 48.000, -118.950
Downed pole and wires reported near state route 155.
Hail, Whitman
- When
- June 5, 2:40 PM PST to 2:50 PM PST
- Where
- Whitman County, 0.67 mi N of Uniontown to 0.85 mi NNE of Uniontown
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 46.540, -117.082
Observer reports hail 1.5 on social media.
Thunderstorm Wind, Asotin
- When
- June 5, 3:10 PM PST to 3:56 PM PST
- Where
- Asotin County, 1.96 mi SSW of Clarkston Hgts to 0.06 mi W of Clarkston
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 46.395, -117.091
Several trees and power lines down in Clarkston and Clarkston Heights. One incident involved power lines down onto a vehicle.
Flash Flood, Asotin
- When
- June 5, 3:30 PM PST to 4:30 PM PST
- Where
- Asotin County, 0.43 mi E of Clarkston Hgts to 0.48 mi ESE of Clarkston Hgts
- Cause
- Heavy Rain
- Property damage
- $110,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 46.420, -117.061
Several roads were inundated with mud and rocks from flash flooding. Four basement apartments on 14th street were flooding. Another residence on Solar Hills Drive was flooded.
Hail, Whitman
- When
- June 5, 4:10 PM PST to 5:00 PM PST
- Where
- Whitman County, Oakesdale to 0.14 mi S of Tekoa Willard Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.130, -117.250
Observers reported 1 inch hail near Oakesdale and Tekoa, WA.
Flash Flood, Spokane
- When
- June 5, 4:30 PM PST to 5:30 PM PST
- Where
- Spokane County, 0.83 mi SE of Spokane to 1.14 mi SSE of Spokane
- Cause
- Heavy Rain
- Property damage
- $180,000
- Reported by
- Law Enforcement
- Coordinates
- 47.660, -117.410
Numerous roads flooded in south hill and along and near the i-90 corridor. Several reports of basement flooding with some residences seeing water approach the doors. Multiple vehicles stalled in water, and one driver required assistance in being evacuated. Some neighborhood roads were temporarily closed and had standing water for hours.
Flood, Spokane
- When
- June 5, 5:00 PM PST to 5:30 PM PST
- Where
- Spokane County, 1.39 mi E of Mead to 1.61 mi E of Mead
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 47.770, -117.320
Flooding of private roads and on Peone Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Kansas, June 5, 2022$5.5 million · 2 in hail · 9 events
- Hail and Damaging Winds in Nebraska, June 5, 2022$1.0 million · 1.75 in hail · 4 events
- Tornado and Hail in Nebraska, June 5, 2022$250,000 · 2 in hail · 15 events
- Flash Flooding and Flooding in Kansas, June 5 to 6, 2022$34,000 · 1.5 in hail · 31 events
- Flooding and Hail in Idaho, June 5, 20221.25 in hail · 16 events
- Flooding and Hail in Iowa, June 5 to 6, 20221 in hail · 14 events
- Hail and Damaging Wind in Colorado, June 5, 20222.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, June 5 to 6, 20224 in hail · 12 events
- Hail in Kansas, June 5, 20222 in hail · 9 events
- Hail and Damaging Winds in Nebraska, June 5, 20224 in hail · 8 events
- Flash Flood and Hail in Oklahoma, June 5 to 6, 20222 in hail · 7 events
- Flash Flooding in Nebraska, June 5, 20225 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042968, 1042990, 1043074, 1042976, 1042988, 1042995, 1043079, 1043110, 1043002, 1043009, 1043014, 1043089, 1043030, 1043039, 1043018, 1043098, 1043044, 1043106, 1043023, 1043045, 1043027, 1043034.